MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM NYLON HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM NYLON HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number NC-3-4-HELIX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 03/05/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The coil has not been returned as it remains implanted in the patient; product analysis cannot be performed.Based on the reported information, there does not appear to have been any defect of the device during use.The event occurred in the patient post-procedure and its cause could not be conclusively determined from the reported information.Mdrs related to this event: 2029214-2019-00289 ,2029214-2019-00290, 2029214-2019-00291, 2029214-2019-00292, 2029214-2019-00293, 2029214-2019-00294, 2029214-2019-00295, 2029214-2019-00296, 2029214-2019-00297.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of patient death after coiling.The patient presented with hemorrhage.The patient had a ruptured, saccular aneurysm.It was reported that the patient underwent coiling in order to improve the situation.The patient underwent implantation of 13 coils including 7 medtronic coils.The patient reportedly passed away post-procedure due to the massive hemorrhage.Pes related to this patient: (b)(4) intraprocedural malfunction (b)(4); post-procedure event.
 
Additional Manufacturer Narrative
Event description - correction date manufacturer received - additional information type of report - additional information follow-up type - additional information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of patient death after coiling.The patient presented with hemorrhage.The patient had a ruptured, saccular aneurysm.It was reported that the patient underwent coiling in order to improve the situation.The patient underwent implantation of 13 coils including 9 medtronic coils.The patient reportedly passed away post-procedure due to the massive hemorrhage.

Brand Name
AXIUM NYLON HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8483673
Report Number2029214-2019-00289
Device Sequence Number1486883
Product Code KRD
UDI-Device Identifier00847536013162
UDI-Public00847536013162
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/16/2020
Device Model NumberNC-3-4-HELIX
Device Lot NumberA540411
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;